The optimal progressive income tax : The existence and the limit tax rates
The purpose of this paper is to consider the problem of optimal income taxation in the domain of progressive (convex) income tax function. This paper proves the existence of an optimal tax function and that the optimal marginal and average tax rates tend asymptotically to 100 percent as income level becomes arbitrarily high.
(This abstract was borrowed from another version of this item.)
If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
As the access to this document is restricted, you may want to look for a different version under "Related research" (further below) or search for a different version of it.
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Ordover, J. A. & Phelps, E. S., 1979. "The concept of optimal taxation in the overlapping-generations model of capital and wealth," Journal of Public Economics, Elsevier, vol. 12(1), pages 1-26, August.
- Feldstein, Martin, 1973. "On the optimal progressivity of the income tax," Journal of Public Economics, Elsevier, vol. 2(4), pages 357-376.
- Mirrlees, James A, 1971. "An Exploration in the Theory of Optimum Income Taxation," Review of Economic Studies, Wiley Blackwell, vol. 38(114), pages 175-208, April.
- Kaneko, Mamoru, 1981. "The Nash social welfare function for a measure space of individuals," Journal of Mathematical Economics, Elsevier, vol. 8(2), pages 173-200, July.
- Kaneko, Mamoru & Nakamura, Kenjiro, 1979. "The Nash Social Welfare Function," Econometrica, Econometric Society, vol. 47(2), pages 423-35, March.
- Fair, Ray C, 1971. "The Optimal Distribution of Income," The Quarterly Journal of Economics, MIT Press, vol. 85(4), pages 551-79, November.
- Kim, Ki Hang & Roush, Fred W., 1981. "Economic planning based on social preference functions," Mathematical Social Sciences, Elsevier, vol. 1(2), pages 193-200, January.
- Kaneko, Mamoru, 1981. "On the Existence of an Optimal Income Tax Schedule," Review of Economic Studies, Wiley Blackwell, vol. 48(4), pages 633-42, October.
- Aumann, Robert J., 1977. "The St. Petersburg paradox: A discussion of some recent comments," Journal of Economic Theory, Elsevier, vol. 14(2), pages 443-445, April.
- Seade, J. K., 1977. "On the shape of optimal tax schedules," Journal of Public Economics, Elsevier, vol. 7(2), pages 203-235, April.
- Nash, John, 1950. "The Bargaining Problem," Econometrica, Econometric Society, vol. 18(2), pages 155-162, April.
When requesting a correction, please mention this item's handle: RePEc:eee:matsoc:v:3:y:1982:i:2:p:193-221. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Zhang, Lei)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.